Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Worsen condition and strange behavior


  • Please log in to reply
3 replies to this topic

#1 Dame

Dame

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 12 July 2011 - 03:58 PM

Hello.

My name is Dame and I'm from a country in the East of Europe.
I want like to ask if I can get an opinion about my grandmother, who is sick.

My grandmother lives with me, she is 82 years old and has been diagnosed with
Parkinson’s, Angina pectoris and a thyroid condition.

She is as ok as a woman her age can be but she's on a lot of medication.

She takes all of these every day:

1 L-DOPA
1 PK-MERZ TABLETAS
1 Tanakan
1/2 verapamil
1 euthyrox
1 aspirin
1 Zestril
1 Promazine
1 amitriptyline
1 centrum silver

Now during the last 4-5 months she has started to act kind of strange especially the last few weeks.

She wonders about the house at night, she can't sleep. She does weird stuff like taking out pots and pans at night and doesn’t remember for what reason. She gets dizzy and falls down often. Plus she has been throwing up a lot. Her hand also shake but not that much.

I asked her doctor about it. He said it what I should expect at her age and in her condition.

I would like to ask if in your opinion depending on all the drugs she’s on, are they having some kind of bad effect on her? Is it a combination of some of them together that is doing this or is this just what i should expect?

Would you offer some kind of an advice or other medication?

I’m very worried so any advice you have I would greatly appreciate.

Thank you up front.

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,814 posts
  • LocationUniversity of Florida

Posted 12 July 2011 - 06:55 PM

I would take her to a neurologist.

A few generalities.

Promazine blocks dopamine and could worsen Parkinson

L-dopa without carbidopa can cause vomiting (or benseraside instead of carbidopa).

1 dopamine tablet a day is not enough in PD.

Make sure the diagnosis of PD is correct. It could be Alzheimer's Parkinson's, a combination or something else.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#3 Dame

Dame

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 14 July 2011 - 09:34 AM

Thank you for your advice I really appreciate it.

I would like to ask, should she get off the Promazine? That was given to her to help her sleep.

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,814 posts
  • LocationUniversity of Florida

Posted 14 July 2011 - 12:08 PM

It is a phenothiazine drug that blocks dopamine and makes PD symptoms worse. You can ask your doc, but we don't use it in our clinic.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users